Aspirin led to more dangerous blood clots in hip and knee replacements: study

Orthopedic

Taking aspirin after a joint replacement surgery could increase the risk of blood clots, according to a study published Aug. 23 in the Journal of the American Medical Association.

In the study, 9,711 patients who underwent hip and knee replacements were split into two groups. One group was treated strictly with aspirin after the surgery, while the other was only given the anticoagulant enoxaparin.

After 90 days, researchers evaluated both groups and found that venous thromboembolism occurred in 256 patients. The group treated strictly with aspirin were nearly twice as likely to develop VTE, according to the study.

The aspirin group saw a 3.45 percent VTE rate, while only 1.82 percent of the enoxaparin group experienced VTE.

Copyright © 2022 Becker's Healthcare. All Rights Reserved. Privacy Policy. Cookie Policy. Linking and Reprinting Policy.

 

Featured Webinars

Featured Podcast

Featured Whitepapers